Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 26, 2012, 4:03 PM EDT for Monroe County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2012, 4:03 PM EDT (20:03 UTC)
- Expired
- May 26, 2012, 5:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 75 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1644 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412
WWUS82 KMFL 262003
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT SAT MAY 26 2012
FLZ075-262100-
MAINLAND MONROE FL
403 PM EDT SAT MAY 26 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN MAINLAND MONROE COUNTY
* UNTIL 500 PM EDT
* AT 358 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF WILDERNESS WATERWAY...MOVING
EAST NORTHEAST AT 5 MPH ALONG AN OUTFLOW BOUNDARY.
* THE STORM CAN AFFECT...
FLAMINGO...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. LIGHTNING IS THE NUMBER
ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER
NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2512 8107 2518 8115 2522 8118 2525 8118
2533 8115 2534 8112 2524 8103 2522 8093
2532 8097 2535 8107 2541 8101 2542 8115
2551 8122 2555 8120 2556 8124 2560 8124
2550 8104 2517 8088 2511 8101
TIME...MOT...LOC 2000Z 048DEG 5KT 2534 8105
JEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 26, 2:45 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 26, 2:45 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 245 PM EDT SAT MAY 26 2012 .DISCUSSION...A BROAD UPPER LEVEL TROUGH CURRENTLY EXTENDS FROM THE EASTERN GULF AND ACROSS MUCH OF THE FLORIDA PENINSULA. HOWEVER, ITS OVERALL ORIENTATION IS RESULTING IN A BIT OF LINGERING SUBSIDENCE OVER THE REGION ALONG WITH SOME DRIER AIR IN THE MID AND LOW LEVELS. DESPITE THESE FACTORS, WE WILL CONTINUE TO EXPERIENCE ISOLATED TO SCATTERED SHOWERS AND STORMS THIS AFTERNOON, ESPECIALLY OVER THE INTERIOR AND WEST. IT APPEARS THE EAST COAST SEA BREEZE SHOULD WORK TO KEEP THE IMMEDIATE EAST COAST MAINLY DRY WITH THE STEERING FLOW TAKING ANY STORMS TO THE SOUTH- SOUTHWEST. H5 TEMPS REMAIN AROUND -10C AND WITH A DRY LAYER ALOFT, STRONG WIND GUSTS MAY OCCUR IN A COUPLE THUNDERSTORMS ALONG WITH SOME SMALL HAIL. 20-30 POPS ARE SUFFICIENT FOR MOST AREAS. THIS CONTINUES TO BE IN GOOD AGREEMENT WITH THE LATEST GUIDANCE, INCLUDING THE HRRR AND LOCAL WRF, WHICH SHOW THE BEST CHANCE OF CONVECTION OVER SOUTHERN AND WESTERN PORTIONS OF THE AREA THROUGH EARLY EVENING. ANY SHOWERS OR STORMS WILL GRADUALLY COME TO AN END AFTER 00Z, BUT COULD LINGER IN A FEW AREAS UNTIL ABOUT 02Z. A FEW SHOWERS OR EVEN ISOLATED THUNDERSTORMS COULD THEN RE-DEVELOP LATE TONIGHT, BUT MAINLY OVER THE GULF AND ATLANTIC WATERS, PARTICULARLY OFF THE PALM BEACH COAST. OTHERWISE, AS SURFACE WINDS BECOME LIGHT AND PERHAPS SHIFT TO THE SOUTHWEST, SOME PATCHY FOG COULD FORM ACROSS THE INTERIOR AFTER 06Z. SUBTROPICAL STORM BERYL WILL MOVE SOUTHWEST OFF THE CAROLINA COAST AND TOWARD THE NORTHEAST FLORIDA COAST BY SUNDAY EVENING. THIS WILL RESULT IN A GRADUAL INCREASE IN TOTAL ATMOSPHERIC MOISTURE ACROSS THE LOCAL AREA. MEANWHILE, H85 WINDS WILL BECOME SOUTHWESTERLY BY MIDDAY SUNDAY. THIS WILL HELP FOCUS CONVECTION OVER THE INTERIOR AND NORTHEAST PORTIONS OF THE REGION SUNDAY AFTERNOON AND EVENING. BERYL (OR ITS REMNANTS) WILL LIKELY CONTINUE PUSHING WEST ACROSS NORTH FLORIDA SUNDAY NIGHT, BEFORE ULTIMATELY TAKING A TURN BACK TO THE NORTHEAST SOMETIME MONDAY. CONTINUED SOUTH TO SOUTHWEST FLOW IN THE LOW LEVELS WILL BRING SCATTERED TO PERHAPS EVEN NUMEROUS SHOWERS AND STORMS ACROSS MUCH OF SOUTH FLORIDA ON MONDAY, WITH THE MOST CONCENTRATED ACTIVITY FOCUSED OVER THE NORTH AND EAST. WEST SOUTHWEST FLOW ALOFT COMBINED WITH CONSIDERABLE MOISTURE WILL RESULT IN MORE UNSETTLED WEATHER THROUGH AT LEAST THE MID WEEK PERIOD, ESPECIALLY AS AN UPPER LEVEL TROUGH LINGERS ACROSS THE AREA. ANOTHER SHORTWAVE WILL MOVE INTO THE LOWER MISSISSIPPI VALLEY BY THURSDAY AND FRIDAY. MEANWHILE, AN ASSOCIATED SURFACE LOW WILL ADVANCE INTO THE OHIO VALLEY. IF THIS VERIFIES, A COLD FRONT MAY PUSH THROUGH THE FLORIDA PENINSULA FRIDAY INTO EARLY NEXT SATURDAY WITH MORE SHOWERS AND THUNDERSTORMS IN ADVANCE OF IT. && .AVIATION...18Z ISSUANCE...EAST COAST SEA BREEZE MOVING ONSHORE EARLY THIS AFTERNOON AND GULF COAST SEA BREEZE ABOUT TO BEGIN MOVING ONSHORE AS WELL. NORTHERLY WIND FLOW ON FAR OUTER EDGE OF SUBTROPICAL STORM BERYL WILL FOCUS AFTERNOON/EARLY EVENING CONVECTION OVER INTERIOR SECTIONS OF THE PENINSULA. EXPECTED MOVEMENT OF ANY CONVECTION TO THE SSW-SW MEANS THAT SOME TSTMS COULD GET CLOSE ENOUGH TO FLL-MIA AREA TERMINALS TO WARRANT A VCTS MENTION THROUGH 03Z, BUT FEEL THAT TSTMS SHOULD NOT DIRECTLY AFFECT THESE SITES. SAME APPLIES FOR KAPF ALTHOUGH GULF COAST HAS A BETTER CHANCE OF TSTMS THAN THE EAST COAST. LIGHT WINDS TONIGHT WITH PERHAPS LOW CLOUDS/FOG INTERIOR TOWARDS DAYBREAK. WIND FLOW MORE FROM SW ON SUNDAY WHICH COULD FOCUS EARLY AFTERNOON TSTMS CLOSER TO E COAST. /MOLLEDA && .MARINE...SUBTROPICAL STORM BERYL WILL PUSH A NORTH-NORTHEAST SWELL INTO THE LOCAL ATLANTIC WATERS BY LATE TONIGHT, WHICH WILL CONTINUE TO IMPACT THE AREA THROUGH AT LEAST LATE SUNDAY NIGHT. IT STILL APPEARS THE SWELL WILL PEAK AROUND 3 FEET OFF THE PALM BEACH COAST, ESPECIALLY SUNDAY INTO SUNDAY EVENING. IT SHOULD BE NOTED THAT THE PREVAILING WIND DIRECTION AND SPEED ARE HIGHLY DEPENDENT ON THE ULTIMATE STRENGTH AND PATH OF BERYL. CONDITIONS ALONG THE EAST COAST WILL ALSO DETERIORATE WITH INCREASING SURF AND RIP CURRENTS. && .FIRE WEATHER...NO SIGNIFICANT CONCERNS AS RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL THRESHOLDS OVER AT LEAST THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 87 73 87 / 20 50 40 50 FORT LAUDERDALE 75 88 74 87 / 20 50 40 40 MIAMI 74 89 73 88 / 20 40 30 40 NAPLES 74 89 74 88 / 20 30 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...14/MJB AVIATION/RADAR...59/RM
Hazardous weather outlook, May 26, 10:42 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1042 AM EDT SAT MAY 26 2012 AMZ610-630-FLZ063-066>075-168-172>174-270000- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 1042 AM EDT SAT MAY 26 2012 ...SCATTERED THUNDERSTORMS INTERIOR SECTIONS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL AFFECT INTERIOR SECTIONS OF THE SOUTH FLORIDA PENINSULA THIS AFTERNOON INTO EARLY THIS EVENING, POSSIBLY AFFECTING OUTLYING SUBURBS ALONG THE EAST AND WEST COASTS. OCCASIONAL LIGHTNING STRIKES, GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER STORMS. WIND: THE STRONGER THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 55 MPH THIS AFTERNOON AND EARLY THIS EVENING, MAINLY OVER INTERIOR SECTIONS. HAIL: THE STRONGER THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL OF UP TO NICKEL SIZE THIS AFTERNOON AND EARLY THIS EVENING. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE ATLANTIC WATERS, INCLUDING BISCAYNE BAY. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG ALL LOCAL ATLANTIC BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH THE MAIN RISK BEING LIGHTNING STRIKES, GUSTY WINDS, AND HEAVY DOWNPOURS. A SMALL NORTH TO NORTHEAST SWELL GENERATED BY SUBTROPICAL STORM BERYL WILL AFFECT THE LOCAL ATLANTIC WATERS SUNDAY. THIS WILL NOT ONLY RESULT IN DETERIORATING MARINE CONDITIONS, BUT ALSO IN AN INCREASED RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. MOLLEDA
In the hours before
Special weather statement, May 26, 3:28 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 328 PM EDT SAT MAY 26 2012 FLZ067-262000- INLAND PALM BEACH COUNTY FL 328 PM EDT SAT MAY 26 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PALM BEACH COUNTY * UNTIL 400 PM EDT * AT 323 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF PAHOKEE...AND MOVING SOUTH AT 15 MPH. * THE STORM WILL AFFECT... LION COUNTRY SAFARI... BELLE GLADE... AND SURROUNDING COMMUNITIES. THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS DUE TO THE COLLISION OF THE EAST COAST SEA BREEZE AND EXISTING OUTFLOWS FROM NEARBY CONVECTION. A FEW LIGHTNING STRIKES ARE OCCURRING WITH THIS STORM. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2649 8035 2655 8073 2685 8060 2681 8034 TIME...MOT...LOC 1926Z 010DEG 14KT 2674 8052 JE
Special weather statement, May 26, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT SAT MAY 26 2012
FLZ075-262100-
MAINLAND MONROE FL
403 PM EDT SAT MAY 26 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN MAINLAND MONROE COUNTY
* UNTIL 500 PM EDT
* AT 358 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF WILDERNESS WATERWAY...MOVING
EAST NORTHEAST AT 5 MPH ALONG AN OUTFLOW BOUNDARY.
* THE STORM CAN AFFECT...
FLAMINGO...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. LIGHTNING IS THE NUMBER
ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER
NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2512 8107 2518 8115 2522 8118 2525 8118
2533 8115 2534 8112 2524 8103 2522 8093
2532 8097 2535 8107 2541 8101 2542 8115
2551 8122 2555 8120 2556 8124 2560 8124
2550 8104 2517 8088 2511 8101
TIME...MOT...LOC 2000Z 048DEG 5KT 2534 8105
JEThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:48 PM EDT | Special Weather Statement | MFL | Collier | 42 min |
| May 26, 3:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| May 26, 4:34 PM EDT | Special Weather Statement | MFL | Miami-Dade | 56 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.